Facebook Pixel

Period or Miscarriage

By August 25, 2011 - 2:51pm
Rate This

I had my period 8/10 to 8/15 and before and after that I had unprotected sex. After I had unprotected sex I did take Plan B both times (about a week in between the time i took them). I usually get my period every 3 weeks and will soon be going on birth control pills for it. I had protected sex on 8/23 and on 8/24 I woke to find that I was bleeding. (We did use latex condoms which I am allergic to but used anyway due to the fact that we have not picked up non-latex condoms and didn't want to have unprotected sex again) A few days before that I had been having some sharp pains on the right side of my lower abdomen. I almost never cramp with my periods but this time I am experiencing slight cramps and the bleeding is quite heavier and darker than usual. I was wondering if this is another period ( i have been pretty stressed with my family life the last few months, which i know can cause me to have unregular periods) or if this is a miscarriage or if it is because we used latex condoms. I know i wouldnt be very far along because i havent been sexually active until the beginning of this month.

Add a Comment4 Comments


You took Plan B following each unprotected sex incidence. Plan B prevents pregnancy. You had protected sex twice. So what makes you think that you could be pregnant? Symptoms of an allergy to latex condoms include a hives-like rash and itching, dryness and, sometimes, shortness of breath, welts, and eczema. Latex allergy can also lead to life-threatening anaphylactic shock.Make sure that you are not reacting to either the spermicide or a lubricant.When you speak with your gynecologist, discuss your concerns about an allergy to latex condoms and concern that you might have had a miscarriage.

August 26, 2011 - 4:42pm

Is it possible that this could be my body's way of reacting to the latex condoms? I'm not exactly sure what all the allergic reactions can be to latex. And I will be contacting my gynecologist tomorrow and ask her if I should be seen for this.

August 25, 2011 - 5:56pm

Thank you. I do already have a prescription for birth control pills, and have seen my gynecologist a few weeks back due to getting my periods so frequently. She did a full exam and i did blood work as well, everything came back normal. I have yet to start taking my first pack of birth control and was going to start as soon as i got my next period which was supposed to be in the next few weeks.
My only concern is that I'm not exactly sure if there was a possible chance that I was pregnant and now having a miscarriage or if this is just stress related.

August 25, 2011 - 5:51pm

Call your gynecologist, Make an appointment to be seen. The symptoms which you are experiencing can be related to taking Plan B two times with only a week in between doses. You could be reacting to the latex condoms. I cannot make the diagnosis. However, it is important and very necessary to be examined by your physician. You will want to know the cause of your symptoms before starting birth control pills. This is a good opportunity to accomplish 2 things: know the cause of your symptoms and get a prescription for birth control pills.

August 25, 2011 - 5:07pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Menstrual Cycle

Get Email Updates

Related Checklists

Menstrual Cycle Guide

HERWriter Guide

Have a question? We're here to help. Ask the Community.


Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!